question-icon

What causes nausea when on Prednisone for asthma treatment?

default
Posted on Wed, 12 Mar 2014
Question: I am taking prednisone for my asthma (I am also on antibiotics for a cough), and this morning I was extremely nauseous to the point of almost throwing up. What can be done in this kind of situation?
doctor
Answered by Dr. Michelle Gibson James (42 minutes later)
Brief Answer: prednisone and azithromycin Detailed Answer: HI, thanks for using healthcare magic The nausea that you are experiencing may be related to prednisone or azithromycin though there are other causes as well. Both of these medications have the potential to cause gastrointestinal symptoms. Since it would be important finish the course of both medications to treat the asthma exacerbation, you can consider the following: (1) the use of probiotics can sometimes reduce the gastrointestinal symptoms associated particularly with antibiotic use. These can be used separately or in foods such as yogurt, cheese (2)using additional over the counter medications such as peptobismol or gravol. Gravol (dimehydrinate) can cause drowsiness. It is important to remember, as you would likely already know, that prednisone should be used on a full stomach to avoid irritation of the stomach. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16811 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea when on Prednisone for asthma treatment?

Brief Answer: prednisone and azithromycin Detailed Answer: HI, thanks for using healthcare magic The nausea that you are experiencing may be related to prednisone or azithromycin though there are other causes as well. Both of these medications have the potential to cause gastrointestinal symptoms. Since it would be important finish the course of both medications to treat the asthma exacerbation, you can consider the following: (1) the use of probiotics can sometimes reduce the gastrointestinal symptoms associated particularly with antibiotic use. These can be used separately or in foods such as yogurt, cheese (2)using additional over the counter medications such as peptobismol or gravol. Gravol (dimehydrinate) can cause drowsiness. It is important to remember, as you would likely already know, that prednisone should be used on a full stomach to avoid irritation of the stomach. I hope this helps, feel free to ask any other questions